Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 196, NWS Tulsa, OK

September 15, 2010Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 15, 2010, 8:16 PM CDT for Osage County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2010, 8:16 PM CDT (01:16 UTC)
Expired
Sep 15, 2010, 9:15 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 5:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 7:48 PM CDT, 28 minutes earlier.

Area forecast discussion, Sep 15, 7:48 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT WED SEP 15 2010

...UPDATE...

.DISCUSSION...
SENT UPDATE GIVEN CURRENT RADAR TRENDS. HP SUPERCELLS WILL LIKELY
MOVE INTO FAR NORTHEAST OKLAHOMA THIS EVENING WITH THE POTENTIAL
FOR VERY LARGE HAIL AND DAMAGING WINDS. STORMS COULD REMAIN
DISCRETE FOR THE NEXT COUPLE OF HOURS WHICH WOULD ENHANCE THE
TORNADO THREAT. STORMS SHOULD DEVELOP MORE INTO LINEAR MCS BY LATE
EVENING...WITH A CONTINUED THREAT FOR DAMAGING WIND THREAT
AND CONVECTIVE CLUSTER PUSHES SOUTHEAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, Sep 15, 7:40 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT WED SEP 15 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CDT WED SEP 15 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

...SEVERE THUNDERSTORMS LIKELY NORTHEAST OKLAHOMA THIS EVENING...

.DAY ONE...THIS EVENING THROUGH TONIGHT.

TORNADO.
        RISK...ELEVATED
        AREA...NORTHEAST OKLAHOMA.
        ONSET...AFTER 800 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST AND NORTHWEST OKLAHOMA.
        ONSET...AFTER 800 PM.

DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE OVER SOUTHEAST KANSAS THIS EVENING.
THESE STORMS WILL LIKELY MOVE INTO FAR NORTHEAST OKLAHOMA THIS
EVENING WITH THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS...
INCLUDING THE POTENTIAL FOR A FEW TORNADOES...MAINLY NORTH OF
HIGHWAY 412.  THESE STORMS ARE EXPECTED TO SLOWLY WEAKEN OVERNIGHT
WITH THE MAIN THUNDERSTORM ACTIVITY SHIFTING EAST OF THE REGION
AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS WITH A FEW THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING
ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. THE FRONT WILL
STALL NEAR THE INTERSTATE 40 CORRIDOR THURSDAY AFTERNOON WITH A
FEW ISOLATED THUNDERSTORMS POSSIBLE NEAR THE BOUNDARY.

HIGH PRESSURE ALOFT WILL BUILD ACROSS THE AREA OVER THE WEEKEND
RESULTING IN DRY WEATHER AND HOT TEMPERATURES THROUGH THE EARLY
PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:52 PM CDTTornado WarningTSAOsage21 min
Sep 15, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa, Washington57 min
Sep 15, 9:11 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington64 min
Sep 15, 10:03 PM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa57 min
Sep 15, 10:16 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington59 min
Sep 15, 11:09 PM CDTSpecial Weather StatementTSARogers66 min
Sep 15, 11:30 PM CDTSpecial Weather StatementTSARogers60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.